Pennsylvania, 2015Flash Flood and Hail in Pennsylvania, May 18, 2015
May 18, 2015 · NWS CTP · 5 events in 3 counties and zones
Scattered storms produced isolated wind damage and one report of sub-severe hail (nickel-sized) across central Pennsylvania. Torrential downpours led to flash flooding across Lebanon and Schuylkill Counties where over 3 of rain fell in a short period of time (from 19-22 UTC).
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered storms produced isolated wind damage and one report of sub-severe hail (nickel-sized) across central Pennsylvania. Torrential downpours led to flash flooding across Lebanon and Schuylkill Counties where over 3 of rain fell in a short period of time (from 19-22 UTC).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at May 18, 2:22 PM EST, 2 hours 26 minutes earlier.
Area forecast discussion, May 18, 2:22 PM EST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
322 PM EDT MON MAY 18 2015
.SYNOPSIS...
A COLD FRONT WILL PUSH ACROSS THE AREA TONIGHT AND EARLY
TUESDAY...PRECEDED BY SHOWERS AND THUNDERSTORMS. THE FRONT WILL
USHER IN A COOL...DRY AIRMASS FOR THE MIDDLE OF THE WEEK.
MUGGINESS WILL RETURN OVER THE HOLIDAY WEEKEND.
&&
.NEAR TERM /UNTIL 1 AM TUESDAY MORNING/...
VERY HIGH PWAT AIR SITTING OVER THE AREA. CAPE HAS BEEN SOMEWHAT
LIMITED UNTIL THE LAST 30 TO 60 MINUTES. THE CAP IS BROKEN AND TC
HAS BEEN PASSED. SHOWERS AND THUNDERSTORMS HAVE GROWN OVER ALMOST
ALL OF THE CWA WITH LITTLE TO NO PATTERN OR ORGANIZATION. THERE
HAS BEEN ONE BACK-BUILDING STORM IN SRN LANC CO. BUT THE HIGH
MOISTURE WILL TIELD SOME VERY HIGH RAIN RATES. WILL NEED TO KEEP
AN EYE ON AREAS WHICH RECEIVE MULTIPLE STORMS/BACKBUILD. THESE
SHOWERS WILL CONTINUE INTO THE EVENING. LATEST NAM RUN PUSHES
MOST OF THE RAIN OFF TO THE EAST OF THE SUSQ RIVER SHORTLY AFTER
1 AM.
&&
.SHORT TERM /1 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
THE FIRST NUDGE OF DRY AIR COMES IN UNDER A SHORT WAVE CURRENTLY
OVER KCVG. THIS SHOULD EFFECTIVELY END MOST OF THE SHOWERS. BUT
THE REAL COLD/DRY AIR DOES NOT ARRIVE IN THE WEST UNTIL CLOSE TO
SUNRISE TUES. THUS...A SLIGHT CHC OF A SHOWER WILL BE MENTIONED
FOR MUCH OF THE AREA OVERNIGHT - ESP IN THE EAST. DEWPOINTS DROP
THROUGH THE DAY IN THE NW HALF OF THE AREA...BUT THE SE COULD STAY
MUGGY AND THE SKY SHOULD BREAK UP LATER TONIGHT. SO SUNSHINE WILL
HEAT UP THE ERN VALLEYS. A STORM OR TWO WILL PROBABLY POP UP IN
THE HEATING OF THE DAY THERE...BUT ARRIVAL OF THE DRY AIR WILL
MAKE IT DIFFICULT TO ALLOW ANYTHING TO GROW ENOUGH IN THE WEST TO
PRECIPITATE. FOG AND LOW CLOUDS ARE AGAIN EXPECTED OVER MOST/ALL
OF THE AREA. PERHAPS ONLY THE PLACES WHICH CAN KEEP WIND OVER
5-6KTS THROUGH THE NIGHT - MAINLY HIGHER ELEVS IN THE WEST - CAN
STAY AWAY FROM BAD VISBYS.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
AREA OF SHOWERS/TSTMS WILL BE DEPARTING LATE TUE/EARLY TUE
EVE...ASSOCIATED WITH A COLD FRONT CLEARING THE REGION.
IN IT/S WAKE...RESPECTABLE ANTICYCLONE WILL BUILD IN FROM THE WEST
WITH A PUSH OF NOTICEABLY COOLER AND DRIER AIR FILTERING IN FOR
MIDWEEK. A WEAK WAVE EJECTS EASTWARD FROM THE S PLAINS TOWARD THE
CAROLINA/S ON THU...WHILE TROUGH CONTINUES TO SPIN OVER EASTERN
CANADA. CENTRAL PA REMAINS BETWEEN THESE TWO FEATURES...WHICH WILL
KEEP US DRY. EVEN WITH NW FLOW...DAYTIME TEMPS WILL REBOUND A BIT
WARMER EACH DAY. BUT DIURNAL TEMP RANGES WILL BE FAIRLY LARGE
THANKS TO THE DRIER AIRMASS...WHICH WILL BRING CHILLY MORNINGS.
THE COLDEST CONTINUES TO LOOK LIKE THURSDAY MORNING WHERE THERE
REMAINS A RISK FOR PATCHY FROST...MAINLY OVER THE NORTH-CENTRAL
ZONES WHERE GUIDANCE IS SHOWING POSS FOR MID 30S AOA BFD /JUST IN
TIME FOR THE START OF THE GROWING SEASON/.
THE WEAK LOW OVER CAROLINAS/MID ATLANTIC REGION SLIDES OFFSHORE
FRI...WITH SPRAWLING HIGH PRESSURE AREA BUILDING IN FOR SAT/SUN.
ONCE RIDGE AXIS SLIDES BY SAT NIGHT...HUMIDITY WILL BEGIN TO
INCREASE ON SUNDAY WITH RISING TEMPS /AND ISOLATED CONVECTION
POSS/. EVEN WARMER AND MUGGIER ON MEMORIAL DAY...WITH SCATTERED TO
EVEN NUMEROUS SHOWERS/TSTMS IN THE FORECAST.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
LOW CIGS/FOG WILL CONTINUE TO MIX UP/AWAY...WITH MOST EVERY
STATION VFR BEFORE 18Z. SCT SHRA/TSRA ARE ALREADY DEVELOPING LATE
THIS MORNING AND WILL SPREAD TO COVER MUCH OF THE REGION - MAINLY
EAST OF BFD AND JST - THIS AFTERNOON...WHICH COULD CREATE VIS
REDUCTION DUE TO HEAVY RAIN AND PERHAPS GUSTY WINDS IN A FEW
SPOTS. ANY PRECIPITATION COULD WILL PROBABLY LEAD TO AREAS OF IFR
FOG LATER TONIGHT/EARLY TUESDAY MORNING. THE FRONTAL PASSAGE LATE
TONIGHT/IN THE FIRST HALF OF TUESDAY WILL CLEAR THINGS OUT...BUT
MAY BE ACCOMPANIED BY ADDITIONAL SHOWERS.
OUTLOOK...
WIDESPREAD SHOWERS AND THUNDERSTORMS WILL MAKE PRACTICALLY
IMPOSSIBLE TO KEEP THUNDER OUT OF THE FORECAST FOR MOST ALL SITE
THIS EVENING. SHORT WAVE TROUGH MOVES THROUGH AROUND 06Z AND
SHOULD PUSH MOST OF THE SHOWERS OFF TO THE EAST TONIGHT.
HOWEVER...THE RAIN AND LITTLE DRYING BEFORE SUNSET WILL ALLOW FOR
FOG/STRATUS TO FORM OVER A GOOD PORTION OF THE AREA AS WELL. ONLY
THE HIGHER ELEVATIONS - JST - WITH DECENT WIND THROUGH THE NIGHT
MAY BE ABLE TO ESCAPE IFR VIZ. BUT THEY COULD END UP WITH THE LOW
CLOUDS. DRYING AIR SLIDES FROM NW-SE THRU THE AREA STARTING
AROUND 10-12Z IN THE MORNING. BUT THE SE MAY STILL HAVE SCT
SHRA/TSRA TUES AFTN.
WED-SAT...NO SIG WX EXPECTED.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...DANGELO
NEAR TERM...DANGELO
SHORT TERM...DANGELO
LONG TERM...RXR
AVIATION...DANGELO
Hazardous weather outlook, May 18, 8:54 AM EST, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
954 AM EDT MON MAY 18 2015
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-191400-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
954 AM EDT MON MAY 18 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS WILL DEVELOP OVER MOST OF CENTRAL PA TODAY AND EARLY
TONIGHT. SOME OF THE STORMS WILL MAKE TORRENTIAL DOWNPOURS OR GUSTY
WINDS. THE RAINFALL MAY BECOME HEAVY ENOUGH TO MAKE MINOR FLOODING
PROBLEMS...MAINLY WHERE MORE THAN ONE THUNDERSTORM OCCURS TODAY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED.
In the hours before
Special weather statement, May 18, 3:30 PM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
430 PM EDT MON MAY 18 2015
PAZ041-042-046-051>053-182115-
SULLIVAN PA-COLUMBIA PA-SOUTHERN LYCOMING PA-NORTHERN LYCOMING PA-
NORTHUMBERLAND PA-MONTOUR PA-
430 PM EDT MON MAY 18 2015
...SPECIAL WEATHER STATEMENT...
AT 428 PM EDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG
THUNDERSTORMS NEAR WILLIAMSPORT...MOVING EAST AT 15 MPH. OTHER
STORMS ARE FORMING TO THE NORTH AND SOUTH OF THE STRONGEST STORMS.
30 MPH WIND GUSTS AND PEA SIZE HAIL ARE POSSIBLE WITH THESE STORMS.
STRONG STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF SULLIVAN...
MONTOUR...EASTERN LYCOMING...COLUMBIA AND NORTHWESTERN
NORTHUMBERLAND COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS...WASHINGTONVILLE... TURBOTVILLE...LIME RIDGE...ESPY AND
BENTON.
FOR THOSE DRIVING ON INTERSTATE 80...THIS INCLUDES AREAS BETWEEN THE
MILTON-WILLIAMSPORT AND NESCOPEK EXITS...SPECIFICALLY FROM MILE
MARKERS 212 TO 247.
THIS INCLUDES INTERSTATE 180 FROM MILE MARKERS 1 TO 20.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MINOR FLOODING MAY DEVELOP. DO NOT DRIVE INTO WATER COVERING THE
ROADWAY.
&&
LAT...LON 4094 7622 4089 7680 4155 7699 4155 7698
4156 7637 4154 7622 4132 7631 4120 7632
4113 7628 4114 7623
TIME...MOT...LOC 2028Z 268DEG 175KT 4124 7635
MARTINSpecial weather statement, May 18, 3:33 PM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
433 PM EDT MON MAY 18 2015
PAZ058-182145-
SCHUYLKILL PA-
433 PM EDT MON MAY 18 2015
...A THUNDERSTORM WITH VERY HEAVY RAIN WILL AFFECT SCHUYLKILL COUNTY
UNTIL 545 PM EDT...
AT 430 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM OVER PINE
GROVE...MOVING EAST AT 5 MPH.
40 MPH WIND GUSTS AND PEA SIZE HAIL WILL BE POSSIBLE WITH THIS
THUNDERSTORM. VERY HEAVY RAIN OF OVER ONE INCH IN 30 MINUTES IS ALSO
EXPECTED...AND MINOR FLOODING MAY DEVELOP. DO NOT DRIVE INTO WATER
COVERING THE ROADWAY.
THE THUNDERSTORM WITH HEAVY RAIN WILL BE NEAR...
FRIEDENSBURG AROUND 525 PM EDT.
SCHUYLKILL HAVEN AND RENNINGERS AROUND 545 PM EDT.
OTHER LOCATIONS IMPACTED BY THE THUNDERSTORM WITH HEAVY RAIN INCLUDE
LANDINGVILLE...NEWTOWN...SUMMIT STATION...LAKE WYNONAH AND PENN STATE
SCHUYLKILL.
THIS INCLUDES INTERSTATE 81 FROM MILE MARKERS 97 TO 111.
THIS ALSO INCLUDES THE FOLLOWING HIGHWAYS...
ROUTE 209 FROM WEST OF TREMONT TO NEW PHILADELPHIA.
STATE ROAD 61 FROM POTTSVILLE TO SCHUYLKILL HAVEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4056 7610 4053 7620 4052 7626 4052 7634
4050 7642 4050 7645 4055 7652 4064 7647
4074 7611
TIME...MOT...LOC 2030Z 265DEG 6KT 4056 7636
LAMBERTSpecial weather statement, May 18, 3:44 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
444 PM EDT MON MAY 18 2015
PAZ058-059-182115-
SCHUYLKILL PA-LEBANON PA-
444 PM EDT MON MAY 18 2015
...A STRONG THUNDERSTORM WILL AFFECT SCHUYLKILL...AND LEBANON
COUNTIES UNTIL 515 PM EDT...
AT 444 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
LICKDALE...MOVING NORTHEAST AT 10 MPH.
50 MPH WIND GUSTS AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
TOWER CITY AROUND 455 PM EDT.
PINE GROVE...TREMONT AND DONALDSON AROUND 515 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE JONESTOWN...MUIR...
RAVINE...ORWIN AND HEGINS.
LAT...LON 4052 7626 4052 7634 4049 7644 4045 7637
4039 7648 4050 7663 4055 7654 4059 7659
4072 7647 4053 7623
TIME...MOT...LOC 2044Z 226DEG 8KT 4051 7650
KFSpecial weather statement, May 18, 4:09 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
509 PM EDT MON MAY 18 2015
PAZ051>053-058-182145-
COLUMBIA PA-SCHUYLKILL PA-NORTHUMBERLAND PA-MONTOUR PA-
509 PM EDT MON MAY 18 2015
...SPECIAL WEATHER STATEMENT...
AT 509 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR HUNTINGTON MILLS TO NEAR BRICKERVILLE...AND
MOVING EAST AT 15 MPH.
30 MPH WIND GUSTS AND PEA SIZE HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
MONTOUR...SOUTHEASTERN COLUMBIA...SCHUYLKILL AND SOUTHEASTERN
NORTHUMBERLAND COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...
EDGEWOOD...BROCKTON...LIME RIDGE...SCHUYKILL COUNTY AIRPORT AND
ORANGEVILLE.
FOR THOSE DRIVING ON INTERSTATE 80...THIS INCLUDES AREAS BETWEEN THE
BUCKHORN AND NESCOPEK EXITS...SPECIFICALLY FROM MILE MARKERS 232 TO
247.
THIS INCLUDES INTERSTATE 81 FROM MILE MARKERS 112 TO 139.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MINOR FLOODING MAY DEVELOP. DO NOT DRIVE INTO WATER COVERING THE
ROADWAY.
&&
LAT...LON 4066 7594 4067 7682 4117 7635 4117 7630
4113 7628 4114 7623 4095 7621 4090 7603
4091 7600 4074 7576
TIME...MOT...LOC 2109Z 270DEG 48KT 4115 7632 4025 7634
MARTINSpecial weather statement, May 18, 4:26 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
526 PM EDT MON MAY 18 2015
PAZ064>066-182200-
YORK PA-LANCASTER PA-ADAMS PA-
526 PM EDT MON MAY 18 2015
...SPECIAL WEATHER STATEMENT...
AT 525 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR MECHANICSBURG TO NEAR SYKESVILLE...AND
MOVING EAST AT 15 MPH.
30 MPH WIND GUSTS AND PEA SIZE HAIL ARE POSSIBLE WITH THESE STORMS.
THE STRONG THUNDERSTORMS WILL BE NEAR...
MOUNT JOY...MAYTOWN AND MARIETTA AROUND 535 PM EDT.
LANCASTER...LITITZ AND EAST PETERSBURG AROUND 540 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE YORK HAVEN...
GLENVILLE...YORK COLLEGE OF PENNSYLVANIA...EAST PROSPECT AND SEVEN
VALLEYS.
THIS INCLUDES INTERSTATE 83 FROM MILE MARKERS 0 TO 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MINOR FLOODING MAY DEVELOP. DO NOT DRIVE INTO WATER COVERING THE
ROADWAY.
&&
LAT...LON 4012 7676 4016 7629 3972 7656 3972 7733
TIME...MOT...LOC 2125Z 270DEG 124KT 4018 7701 3928 7702
MARTIN
Special weather statement, May 18, 4:47 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
547 PM EDT MON MAY 18 2015
PAZ057-059-066-182245-
DAUPHIN PA-LANCASTER PA-LEBANON PA-
547 PM EDT MON MAY 18 2015
...SPECIAL WEATHER STATEMENT...
AT 546 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM DEHART DAM TO NEAR ROYALTON...AND MOVING
EAST AT 15 MPH.
30 MPH WIND GUSTS AND PEA SIZE HAIL ARE POSSIBLE WITH THESE STORMS.
THE STRONG THUNDERSTORMS WILL BE NEAR...
ELIZABETHTOWN...RHEEMS AND ROYALTON AROUND 550 PM EDT.
HERSHEY...MOUNT JOY AND PALMYRA AROUND 555 PM EDT.
LEBANON...ANNVILLE AND CAMPBELLTOWN AROUND 600 PM EDT.
CORNWALL...LEBANON SOUTH AND AVON AROUND 605 PM EDT.
LITITZ...MANHEIM AND BRICKERVILLE AROUND 610 PM EDT.
EPHRATA...AKRON AND ROTHSVILLE AROUND 615 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE PENRYN...
ELIZABETHTOWN COLLEGE...MOUNT GRETNA...THREE MILE ISLAND AND ONO.
THIS INCLUDES THE FOLLOWING INTERSTATES...
THE PENNSYLVANIA TURNPIKE FROM MILE MARKERS 248 TO 281.
INTERSTATE 78 FROM MILE MARKERS 0 TO 8.
INTERSTATE 81 FROM MILE MARKERS 74 TO 95.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MINOR FLOODING MAY DEVELOP. DO NOT DRIVE INTO WATER COVERING THE
ROADWAY.
&&
LAT...LON 4013 7619 4011 7671 4013 7674 4017 7675
4019 7678 4020 7678 4047 7676 4051 7645
4037 7625 4036 7620 4031 7615
TIME...MOT...LOC 2146Z 309DEG 62KT 4046 7673 4013 7672
MARTINEvent by event
3 thunderstorm wind, 1 hail, 1 flash flood. Local standard time, as filed.
Thunderstorm Wind, Dauphin
- When
- May 18, 4:48 PM EST
- Where
- Dauphin County, 2.64 mi SSE of Deodate
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 40.193, -76.607
Thunderstorm winds estimated near 60 mph knocked down a large tree across Route 743 east of Middletown.
Thunderstorm Wind, Warren
- When
- May 18, 4:48 PM EST
- Where
- Warren County, 2.14 mi SSW of Bear Lake
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 41.970, -79.530
Thunderstorm winds estimated near 60 mph knocked down trees and wires near Bear Lake.
Hail, Dauphin
- When
- May 18, 4:54 PM EST
- Where
- Dauphin County, 1.05 mi W of Grantville
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.380, -76.650
Thunderstorm Wind, Lebanon
- When
- May 18, 5:15 PM EST
- Where
- Lebanon County, 0.53 mi E of Annville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- State Official
- Coordinates
- 40.330, -76.510
Thunderstorm winds estimated near 60 mph knocked down wires in Annville.
Flash Flood, Lebanon
- When
- May 18, 5:18 PM EST to 7:30 PM EST
- Where
- Lebanon County, 1.48 mi NW of Annville Millard Arp to 0.17 mi NNW of Cleona
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 40.333, -76.552
Heavy rain led to road closures on East Main Street (422) and Chestnut Street. One vehicle was in the water at Mill Street and Penn Avenue.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Flood in Texas, May 18 to 20, 20151 death · $1.0 million · 1.75 in hail · 25 events
- Flash Flooding in Louisiana, May 18, 20151 death · 2 injured · $166,000 · 24 events
- Flash Flooding and Hail in Texas, May 18, 20151 death · $20,000 · 0.88 in hail · 6 events
- Flash Flooding and Flooding in Maryland, May 18 to 19, 20151 death · $15,000 · 6 events
- Tornadoes and Flash Flooding in Texas, May 18 to 20, 2015$2.0 million · EF1 · 36 events
- Damaging Winds in New York, May 18, 2015$135,000 · 52 kt wind · 9 events
- Flash Flooding in New York, May 18, 2015$50,000 · 3 events
- Tornadoes and Flash Flood in Texas, May 18 to 19, 2015$15,000 · EF0 · 21 events
- Hail and Damaging Wind in New York, May 18, 2015$30,000 · 1 in hail · 2 events
- Frost and Freeze in Minnesota, May 18 to 19, 201524 events
- Flash Flooding and Lightning Strike in Texas, May 18, 20151 injured · 13 events
- Frost and Freeze in North Dakota, May 18 to 19, 201518 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 571349, 571350, 571348, 571351, 578532.